Arizona, 2012Wildfire in Arizona, June 10 to 30, 2012
June 10 to 30, 2012 · NWS FGZ · 4 events in 4 counties and zones
Many locations across northern Arizona experienced a dry winter and a dry spring. This allowed for an active fire season as fuels were already below average at the beginning of the fire season.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Many locations across northern Arizona experienced a dry winter and a dry spring. This allowed for an active fire season as fuels were already below average at the beginning of the fire season.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 10, 2:20 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 2:20 AM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 AM MST SUN JUN 10 2012
.SYNOPSIS...A WEAK WESTERLY FLOW PATTERN ALOFT WILL BRING CONTINUED
DRY AND WARM WEATHER WITH LIGHT TO BREEZY WINDS EACH DAY. A FEW
CLOUDS MAY DEVELOP ACROSS NORTHERN ARIZONA TODAY AND MONDAY HOWEVER
NO PRECIPITATION IS FORECAST FOR THE NEXT SEVEN DAYS.
&&
.DISCUSSION...EXPECT CONTINUED WARM AND DRY WEATHER NEXT WEEK UNDER
A WEAK UPPER LEVEL WESTERLY FLOW PATTERN. MODELS CONTINUE TO SHOW
ENOUGH SHALLOW LOW LEVEL MOISTURE FOR A FEW HIGH BASED CUMULUS
CLOUDS TODAY AND MONDAY. UNFORTUNATELY THERE WILL NOT BE ENOUGH
AVAILABLE MOISTURE FOR ANY SHOWER ACTIVITY. A WARMING TREND THROUGH
WEDNESDAY WILL ALLOW TEMPERATURES TO RECOVER TO NEAR SEASONAL NORMAL
LEVELS THROUGH MUCH OF THE WEEK ALONG WITH LIGHT TO BREEZY WINDS
EACH DAY.
&&
.AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS EXPECTED. LIGHT SFC
WINDS THROUGH 17Z BECOMING WEST TO SOUTHWEST 15-25 KTS THROUGH
SUNSET. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...FOR TODAY...A SHALLOW COOL FRONT EXISTS ALONG A LINE
FROM THE FOUR CORNERS TO SELIGMAN. AREAS NORTH OF THIS LINE WILL SEE
NORTH TO NORTHEAST WINDS THIS MORNING. DEEP MIXING THIS AFTERNOON
WILL BRING WEST AND SOUTHWEST WINDS THIS AFTERNOON TO ALL OF
NORTHERN ARIZONA. LIGHT WIND SPEEDS MONDAY AS LIGHT WESTERLY FLOW
ALOFT RETURNS.
.TUESDAY THROUGH THURSDAY...LIGHT WESTERLY FLOW CONTINUES OVER THE
REGION BRINGING A PERIOD OF VERY DRY WEATHER WITH WARMING
TEMPERATURES AND LIGHTER WINDS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........BOHLIN
AVIATION.......DL
FIRE WEATHER...DL
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 9, 8:31 PM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 AM MST SAT JUN 9 2012
AZZ004>017-038>040-100330-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
245 AM MST SAT JUN 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.
.DAY ONE...TODAY
WIND ADVISORIES AND RED FLAG WARNINGS REMAIN IN EFFECT ACROSS MOST
AREAS IN NORTHERN ARIZONA. EXPECT STRONG AND GUSTY SOUTHWEST WINDS
FROM 20 TO 30 MPH SUSTAINED WITH GUSTS RANGING FROM 35 TO 45 MPH.
NORTHEASTERN ARIZONA...STRONG WINDS MAY LOFT PLUMES OF BLOWING
DUST DURING THE AFTERNOON HOURS...LIMITING VISIBILITIES ON AREA
ROADWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO WEATHER HAZARDS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, White Mountains
- When
- June 10, 7:30 AM MST to 6:00 PM MST
- Where
- White Mountains forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
The Cottonwood Wildfire was reported about 15 miles north of Whiteriver. The fire was about 15 acres at the time that it was reported.
Wildfire, Chuska Mountains and Defiance Plateau
- When
- June 11, 10:00 PM MST to June 16, 6:00 PM MST
- Where
- Chuska Mountains and Defiance Plateau forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
A wildfire was reported near Wide Ruins at about 10 acres. Fire crews were on-site for at least 5 days.
Wildfire, Grand Canyon Country
- When
- June 12, 12:30 PM MST to June 18, 6:00 PM MST
- Where
- Grand Canyon Country forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
The Grand Fire was reported at 1230 PM on May 12th. The fire burned a total of 480 acres in the Grand Canyon National Park and in the Kaibab National Forest. The fire was declared contained by the end of the day on May 18th.
Wildfire, Northern Gila County
- When
- June 14, 2:33 PM MST to June 30, 11:59 PM MST
- Where
- Northern Gila County forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 33.800, -110.812 (the zone’s center; the record gives no point)
The Poco Fire was reported at 233 PM on June 14 about six miles northeast of Young, Arizona. The fire grew to 11, 950 acres before it was declared contained on July 5. Containment cost were estimated to be 9 million dollars. This area experienced several flash floods and debris flows as the rainy season became active in July and August. Fire fire fighters were injured during containment efforts.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 10, 20121 death · 1 event
- Heat in Pennsylvania, June 10, 20121 death · 1 event
- Rip Current in New Jersey, June 10, 20121 death · 1 event
- Excessive Heat in Texas, June 10, 20121 death · 1 event
- Tornadoes and Hail in Minnesota, June 10, 2012$1.0 million · EF0 · 35 events
- Hail and Damaging Winds in Georgia, June 10, 2012$46,000 · 55 kt wind · 15 events
- Hail and Damaging Wind in Florida, June 10, 2012$50,000 · 1 in hail · 2 events
- Damaging Winds in Georgia, June 10 to 11, 2012$24,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Iowa, June 10 to 11, 2012$28,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 10, 2012$26,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in South Carolina, June 10, 2012$22,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in Alabama, June 10, 20122 injured · $10,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395971, 395975, 395978, 395986.